Alert archive / Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 1, 2013, 7:37 PM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2013, 7:37 PM EDT (23:37 UTC)
- Expired
- Jul 1, 2013, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buchanan County, VA, Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 109 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:37 PM EDT | HEAVY RAIN 2.52 | 4 Sse Nora, VA | 2.52 IN RAIN IN APPROX 1 HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
497
WGUS51 KRLX 012337
FFWRLX
VAC027-051-020230-
/O.NEW.KRLX.FF.W.0018.130701T2337Z-130702T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
737 PM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN BUCHANAN COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...GRUNDY...DAVENPORT...
EASTERN DICKENSON COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...JOHN FLANNAGAN LAKE...HAYSI...BREAKS
INTERSTATE PARK...
* UNTIL 1030 PM EDT
* AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG ROCK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RAINFALL WILL CAUSE STREAM BANKS TO BECOME UNSTABLE.
UNSTABLE STREAM BANKS CAN FAIL OR BECOME SLIPPERY. PERSONS SHOULD
STAY AWAY FROM STREAM BANKS...SWIFT FLOWING WATER AND CULVERTS. STAY
AWAY OR BE SWEPT AWAY!
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3697 8237 3699 8241 3729 8233 3740 8217
3734 8201 3704 8215 3702 8220 3699 8225
3699 8229 3697 8231 3695 8236
$$
262 follow-up statements
493
WGUS71 KRLX 020041
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
841 PM EDT MON JUL 1 2013
VAC027-051-020230-
/O.CON.KRLX.FF.W.0018.000000T0000Z-130702T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON VA-BUCHANAN VA-
841 PM EDT MON JUL 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
WESTERN BUCHANAN AND EASTERN DICKENSON COUNTIES...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG ROCK...
HAYSI...GRUNDY...DAVENPORT AND BREAKS INTERSTATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3697 8237 3699 8241 3729 8233 3740 8217
3734 8201 3704 8215 3702 8220 3699 8225
3699 8229 3697 8231 3695 8236
$$
26206
WGUS71 KRLX 020142
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EDT MON JUL 1 2013
VAC027-051-020151-
/O.CAN.KRLX.FF.W.0018.000000T0000Z-130702T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON VA-BUCHANAN VA-
942 PM EDT MON JUL 1 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN BUCHANAN
AND EASTERN DICKENSON COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE AREA AND AS A RESULT THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. LIGHT TO MODERATE RAIN CAN BE EXPECTED
THE NEXT 2 HOURS OR SO BUT STREAMS AND CREEKS SHOULD REMAIN INSIDE
THEIR BANKS.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3697 8237 3699 8241 3729 8233 3740 8217
3734 8201 3704 8215 3702 8220 3699 8225
3699 8229 3697 8231 3695 8236
$$
26What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 7:01 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 1, 7:01 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 701 PM EDT MON JUL 1 2013 .SYNOPSIS... UPPER LOW...CENTERED NEAR EVANSVILLE IN...WILL SLOWLY DRIFT NORTHWEST THROUGH LATE THIS WEEK. THIS WILL ALLOW DEEPER MOISTURE CURRENTLY ALONG EAST COAST TO CREEP WEST WITH TIME. && .NEAR TERM /THROUGH TUESDAY/... 7 PM UPDATE...THINGS BECOMING CLEARER AS CONVECTION ORGANIZES AND HI RES MODELS CATCH ON TO IT. APPEARS SHORT WAVE AXIS WITH WELL ORGANIZED BAND OF CONVECTION EXTENDING EASTERN KENTUCKY SOUTHWARD THRU EASTERN TENNESSEE WILL LIFT NORTH NORTHEASTWARD ACROSS OUR AREA THIS EVENING INTO EARLY TONIGHT. ALSO...BAND OF CONVECTION RIDING ALL ALONG OUR MOUNTAINS WILL LIFT NORTHWARD AND FEED INTO THIS SHORT WAVE ACTION. BOTTOM LINE IS...LOOKS LIKE A WET EVENING AS EVERYTHING LIFT UP...AND HAVE RAISED POPS MOSTLY TO CAT. AFTER 06Z...THINGS QUIET AS SYSTEM EXITS TO THE NORTH AND EAST...WITH FOG FORMATION LATER TONIGHT. PREVIOUS DISCUSSION... LATEST WV IMAGERY SHOWS UPPER LOW IS CURRENTLY CENTERED NEAR EVANSVILLE IN. WHILE TOUGH TO SEE ON SATELLITE...IT APPEARS THERE MAY BE A SHORTWAVE ROTATING AROUND THIS LOW...AS THUNDERSTORMS ARE DEVELOPING ACROSS PORTIONS OF CENTRAL/EASTERN KY...TN AND WESTERN PORTIONS OF VA AND NC. SPC RECENTLY ISSUED A SWOMCD INDICATING A SVR TSTM WATCH MAY BE NEEDED FOR SOME OF OUR VA AND NE KY COUNTIES AS THE SHORTWAVE AND ASSOCIATED STORMS MOVE N/NE WITH TIME. EXPECT STORMS TO DECREASE IN INTENSITY AND AREAL COVERAGE AFTER 04Z AS THE SHORTWAVE MOVES NORTH AND THE AIRMASS BECOMES LESS UNSTABLE WITH THE LOSS OF SUNSHINE. MODELS SUGGEST LOW-LEVEL FLOW WILL BE QUITE LIGHT OVERNIGHT. HOWEVER...THERE SHOULD BE LIGHT SOUTHEAST WINDS INTO THE MOUNTAINS WHICH SHOULD KEEP SOME CHANCE OF STORMS. OTHER THAN THE STORMS...AM A LITTLE CONCERNED ABOUT THE FORMATION OF DENSE FOG AS MUCH OF THE REGION IS QUITE WET AND THERE SHOULD SOME BREAKS IN THE CLOUDS...ESPECIALLY ACROSS THE LOWLAND COUNTIES. WILL NOT CURRENTLY HIT THE FOG TOO HARD TONIGHT AS UNCERTAINTY IS STILL QUITE HIGH. SOUTHWEST UPPER FLOW IS EXPECTED TO PERSIST ON TUESDAY. COMBINATION OF CONTINUED SOUTHEAST LOW-LEVEL WINDS AND ANY WEAK SHORTWAVE SHOULD RESULT IN THE DEVELOPMENT OF SHOWERS AND STORMS..ESPECIALLY IN THE AFTERNOON. EXPECT THE STORMS TO BE MOST NUMEROUS IN THE MOUNTAINS. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... UPPER LOW WILL RETROGRADE MID WEEK WITH UPPER HIGH PUSHING WESTWARD ONTO THE EAST COAST. MOISTURE WILL INCREASE ACROSS THE REGION AS THE LOW RETROGRADES WEST...WITH PW VALUES RISING TO 1.7 TO 1.8 INCHES MID WEEK. THIS IN COMBINATION WITH SEVERAL UPPER DISTURBANCES WILL KEEP A CHANCE OF SHOWERS AND STORMS IN THE FORECAST...WITH HEAVY RAIN AT TIMES. ELECTED TO ADD HEAVY RAIN WORDING TO THE FORECAST FOR WEDNESDAY AND THURSDAY TIME FRAME...AND A FLASH FLOOD WATCH MAY BE NECESSARY FOR PARTS IF NOT ALL OF THE CWA DURING THIS TIME PERIOD. THURSDAY...MODELS ARE PRETTY CONSISTENT WITH A SIGNIFICANT WAVE MOVING NORTH ACROSS WESTERN ZONES...CREATING AN AREA OF HEAVIER RAIN ACROSS SOUTHEAST OHIO AND EASTERN KY. RAISED POPS ACROSS THESE AREAS TO LIKELY FROM PREVIOUS FORECAST. && .LONG TERM /FRIDAY THROUGH MONDAY/... BERMUDA HIGH WILL CONTINUE TO RETROGRADE WEST TOWARDS THE EAST COAST...WHICH SHOULD RESULT IN SOMEWHAT DRIER WEATHER...PARTICULARLY ACROSS THE EASTERN ZONES. HOWEVER...WITH THE WARM HUMID AIR MASS IN PLACE...AND NUMEROUS DISTURBANCES EXPECTED TO CONTINUE TO MOVE THROUGH THE REGION...KEPT CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST...WITH MAINLY A DIURNAL TREND. HOWEVER...OVERALL COVERAGE SHOULD BE LESS THAN IN PREVIOUS DAYS. WITH BUILDING HEIGHTS BY WEEKEND AS THE HIGH PUSHES FARTHER WESTWARD...EXPECT TEMPERATURES TO ONCE AGAIN RISE ABOVE NORMAL. && .AVIATION /00Z MONDAY THROUGH SATURDAY/... 00Z TUESDAY THRU 00Z WEDNESDAY... SHORT WAVE WITH ORGANIZED BAND OF CONVECTION...WITH EMBEDDED THUNDER...WILL LIFT NORTH NORTHEAST ACROSS THE AREA BETWEEN 00Z AND 06Z. EXPECT MVFR TO LOCALLY IFR IN HEAVIER CONVECTION THRU 06Z...OTHERWISE VFR CEILINGS. AFTER 06Z...WITH THE WET GROUND EXPECTED...EXPECT IFR FOG ALONG RIVERS AND IN VALLEY AFFECTING THE MAJOR TERMINALS. AFTER 13Z...IMPROVING RAPIDLY TO VFR CEILINGS WITH SCATTERED CONVECTION AGAIN DEVELOPING AFTER 17Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: MIMIC OF ORGANIZED BAND OF CONVECTION EARLY TONIGHT MAY VARY BY AN HOUR OR TWO. DEVELOPMENT AND EXTENT OF FOG DEPENDS GREATLY ON OCCURRENCE OF RAINFALL. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H M H BKW CONSISTENCY H H H H H H H H M M M M EKN CONSISTENCY M M M H H H H M H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H M H AFTER 00Z WEDNESDAY... IFR IN ROUNDS OF CONVECTION THROUGH THURSDAY. ALSO IFR IN LOWER CEILINGS ALONG EASTERN SLOPES INCLUDING POCAHONTAS COUNTY LATE TUESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/JMV/SL NEAR TERM...JMV SHORT TERM...SL LONG TERM...SL AVIATION...JMV
Hazardous weather outlook, Jul 1, 5:36 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 536 AM EDT MON JUL 1 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-020945- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 536 AM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. REPETITIVE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. IF IT APPEARS THESE SHOWERS AND STORMS WILL TRAIN OVER THE SAME AREAS...OR MOVE ACROSS AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN IN THE PAST DAY OR TWO...FLASH FLOOD WATCHES OR WARNINGS MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE WET PATTERN WILL CONTINUE THROUGH MUCH OF THE WEEK. STRONGER CELLS WILL CONTAIN HEAVY RAINFALL...AND SHOULD CONFIDENCE INCREASE IN PERSISTENT OR REPETITIVE STORMS A FLASH FLOOD WATCH MAY BE NEEDED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 5:48 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
548 PM EDT MON JUL 1 2013
KYZ101-102-012245-
CARTER KY-GREENUP KY-
548 PM EDT MON JUL 1 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARTER AND GREENUP
COUNTIES...
AT 545 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CARTER CAVES STATE PARK...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR GRAYSON AROUND 600 PM...GESLING...AND CARTER
AROUND 605 PM...HOPEWELL AROUND 620 PM...OLDTOWN AROUND 625 PM...
BRUSHART AROUND 630 PM AND WARNOCK AROUND 635 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
157 AND 172 IN KENTUCKY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3871 8303 3864 8285 3859 8284 3856 8280
3856 8275 3822 8302 3830 8323
06Local storm report, Jul 1, 6:16 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 4 W GRAYSON 38.32N 83.01W
07/01/2013 E0.25 INCH CARTER KY TRAINED SPOTTER
PEA SIZE HAIL...POSSIBLE TREE DOWN...CULVERTS FULL AND
SMALL CREEKS OUT OF BANKS.
&&
EVENT NUMBER RLX1300677
LZSpecial weather statement, Jul 1, 7:32 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT MON JUL 1 2013
VAZ003-004-020030-
BUCHANAN VA-DICKENSON VA-
732 PM EDT MON JUL 1 2013
...A STRONG THUNDERSTORM WILL AFFECT DICKENSON AND WESTERN BUCHANAN
COUNTIES...
AT 728 PM EDT...STRONG THUNDERSTORMS WERE LOCATED IN WESTERN
BUCHANAN AND EASTERN DICKENSON COUNTIES TRAINING ALONG THEMSELVES TO
THE NORTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3700 8244 3701 8245 3727 8237 3739 8219
3734 8200 3702 8219 3702 8220 3699 8225
3699 8229 3696 8233
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:32 PM EDT | Special Weather Statement | RLX | Dickenson | 58 min |
Nearby
Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.